Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 40, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Dec 1, 2011, 3:34 AM MST for Apache County, Navajo County, Arizona. It took effect at Dec 1, 2011, 9:00 AM MST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2011, 3:34 AM MST (10:34 UTC)
- In effect from
- Dec 1, 2011, 9:00 AM MST
- Expired
- Dec 1, 2011, 2:19 PM MST
- In force
- 5 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 149 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2483 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
647 WWUS75 KFGZ 011034 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 334 AM MST THU DEC 1 2011 AZZ014-017-011845- /O.NEW.KFGZ.WI.Y.0040.111201T1600Z-111201T2300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW 334 AM MST THU DEC 1 2011 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MST THIS AFTERNOON. * TIMING: SOUTH WINDS SUSTAINED FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL DEVELOP BY MID MORNING AND CONTINUE THROUGH MID AFTERNOON TODAY * IMPACTS: THE WIND GUSTS WILL IMPACT TRAVEL IN THE WHITE MOUNTAINS AND LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
2 follow-up statements
529 WWUS75 KFGZ 011830 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1130 AM MST THU DEC 1 2011 AZZ014-017-012300- /O.CON.KFGZ.WI.Y.0040.000000T0000Z-111201T2300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW 1130 AM MST THU DEC 1 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. * TIMING: SOUTH WINDS SUSTAINED FROM 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE THROUGH MID AFTERNOON TODAY. * IMPACTS: THE WIND GUSTS WILL IMPACT TRAVEL IN THE WHITE MOUNTAINS AND LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
222 WWUS75 KFGZ 012119 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 219 PM MST THU DEC 1 2011 AZZ014-017-012230- /O.CAN.KFGZ.WI.Y.0040.000000T0000Z-111201T2300Z/ LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-WHITE MOUNTAINS- INCLUDING THE CITIES OF...ST. JOHNS...SPRINGERVILLE...SHOW LOW 219 PM MST THU DEC 1 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. THE WIND SPEEDS IN THE WHITE MOUNTAINS THIS AFTERNOON ARE EXPECTED TO REMAIN BELOW WIND ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Dec 1, 12:30 AM MST, 3 hours 4 minutes earlier.
Area forecast discussion, Dec 1, 12:30 AM MST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION...CORRECTED SYNOPSIS NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1230 AM MST THU DEC 1 2011 .SYNOPSIS...A STORM SYSTEM WILL BRING WIDESPREAD RAIN AND SNOW TO NORTHERN ARIZONA ON THURSDAY AND FRIDAY. EXPECT MUCH COLDER TEMPERATURES AND SIGNIFICANT SNOW ACCUMULATIONS OVER THE HIGHER ELEVATIONS OF NORTHERN ARIZONA. SNOW LEVELS WILL LOWER TO AROUND 4500 FEET BY FRIDAY. ANOTHER COLDER STORM WILL MOVE THROUGH ARIZONA ON SATURDAY INTO SUNDAY WITH CONTINUED COLD TEMPERATURES AND ADDITIONAL SNOWFALL. BELOW NORMAL TEMPERATURES CAN BE EXPECTED INTO NEXT WEEK. && .DISCUSSION...A LOW PRESSURE TROUGH IS DIGGING SOUTHWARD THROUGH THE GREAT BASIN THIS EVENING...WITH SURFACE OBSERVATIONS AND RADAR INDICATING LIGHT PRECIPITATION INTO SOUTHWEST UTAH. THE SYSTEM WILL CONTINUE TO DIG SOUTHWARD TONIGHT AND THURSDAY BECOMING A DEEP CLOSED LOW OVER NEAR THE AZ/CA BORDER BY THURSDAY AFTERNOON. THE SYSTEM IS EXPECTED TO KICK EASTWARD FRIDAY AS ANOTHER SHORTWAVE DROPS SOUTHWARD THROUGH THE GREAT BASIN. SHOWERS WITH SNOW LEVELS LOWERING TO 4500 TO 5500 FEET WILL BEGIN OVERNIGHT IN NORTHWEST AZ...SPREADING SOUTHEASTWARD ACROSS NORTHERN AZ THROUGH THE DAY THURSDAY. CURRENT FORECAST PACKAGE IS ON TRACK ON NO UPDATES ARE PLANNED THIS EVENING. && .PREV DISCUSSION/300 PM MST/...A LOW CURRENTLY MOVING THROUGH THE PACIFIC NORTHWEST WILL MOVE THROUGH ARIZONA ON THURSDAY AND FRIDAY. TEMPERATURES ARE COLD ENOUGH WITH THIS SYSTEM TO PRODUCE WIDESPREAD SNOWFALL DOWN TO THE 4500 FOOT ELEVATION LEVEL. SNOW WILL BEGIN IN NORTHWESTERN ARIZONA BY THURSDAY MORNING THEN SPREAD SOUTHEASTWARD TO THE WHITE MOUNTAINS BY THURSDAY AFTERNOON. SNOWFALL WILL CONTINUE THROUGH FRIDAY AS THE LOW SLOWLY MOVES EASTWARD. THE UPSLOPE WIND COMPONENT WITH THIS SYSTEM IS LIGHT AND THEREFORE ANY ATMOSPHERIC LIFT WILL BE MAINLY DRIVEN BY STORM DYNAMICS. OVER THE PAST SEVERAL DAYS OUR WEATHER MODELS HAVE SHOWN THE HEAVIEST SNOWFALL WILL LIKELY DEVELOP ALONG A PRECIPITATION BAND ROUGHLY 150 MILES WIDE. WHILE MODELS HAVE IMPROVED THEIR PREDICTION AND OUR CONFIDENCE ON HOW THIS BAND WILL FORM AND MOVE...SOME UNCERTAINTY REMAINS WHICH MAY IMPACT SNOWFALL AMOUNTS IN SOME LOCATIONS. ONE FORECAST ELEMENT IS CERTAIN A 15 TO 20 DEGREE HIGH TEMPERATURE DROP AS COMPARED TO THE HIGH TEMPERATURES ON WEDNESDAY. ANOTHER COLDER LOW WILL MOVE INTO ARIZONA FROM THE NORTH ON SATURDAY BRINGING ANOTHER ROUND OF SNOWFALL TO THE REGION THROUGH SUNDAY. THIS SECOND STORM IS FORECAST TO MOVE QUICKLY THROUGH ARIZONA RESULTING IN LOWER SNOWFALL AMOUNTS. HOWEVER COLD AIR MOVING IN WITH THIS STORM WILL KEEP OUR HIGH TEMPERATURES AROUND 10 DEGREES BELOW SEASONAL NORMALS. MONDAY AND TUESDAY...NORTHERLY FLOW WILL BRING COLD AND DRY WEATHER CONDITIONS TO ARIZONA FOR THE FIRST HALF OF NEXT WEEK. STRONG AND GUSTY NORTHEASTERLY WINDS ARE LIKELY TO DEVELOP ON MONDAY WITH THE HIGHEST WIND SPEEDS ALONG THE MOGOLLON RIM. && .AVIATION...FOR THE 06Z PACKAGE...CEILINGS OF 2-4 KFT MSL ALONG WITH WIDESPREAD SHOWERS WILL DEVELOP ACROSS NORTHERN ARIZONA FROM NORTHWEST TO SOUTHEAST...COVERING MOST OF NORTHERN AZ BY 00Z FRIDAY. AS A RESULT...WIDESPREAD MVFR AND LOCAL IFR CONDITIONS ARE ANTICIPATED. THE SNOW LEVEL WILL LOWER TO AROUND 5000 FT MSL. SOUTHWEST 5-15 KTS TONIGHT WILL BECOME SOUTHERLY TO EASTERLY THROUGH THE DAY THURSDAY. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 11 AM THURSDAY TO 11 AM MST FRIDAY FOR AZZ004-006-007-015. WINTER WEATHER ADVISORY FROM 5 PM THURSDAY TO 5 PM FRIDAY FOR AZZ016-017. && PUBLIC...............ONTON/BOHLIN AVIATION.............ONTON FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Nov 30, 3:20 PM MST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 320 PM MST WED NOV 30 2011 AZZ004>018-037>040-010700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 320 PM MST WED NOV 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE..COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM MOVING INTO ARIZONA ON THURSDAY AND FRIDAY WILL BRING WIDESPREAD SNOWFALL DOWN TO THE 4500 FOOT ELEVATION LEVEL. SIGNIFICANT SNOWFALL AMOUNTS RANGING FROM 4 TO 12 INCHES ARE FORECAST FROM THE KAIBAB PLATEAU ALONG THE MOGOLLON RIM TO THE WHITE MOUNTAINS. SEE WINTER WEATHER ADVISORY WSWFGZ FOR MORE DETAILS. THE HEAVIEST SNOWFALL IS FORECAST TO OCCUR ON THURSDAY NIGHT WITH CONTINUED ELEVATED ACCUMULATIONS OVER THE WHITE MOUNTAINS REGION ON FRIDAY MORNING. HIGH TEMPERATURES ARE EXPECTED TO FALL 15 TO 20 DEGREES AS COMPARED TO WEDNESDAYS HIGHS. A SECOND COLDER STORM WILL MOVE QUICKLY THROUGH NORTHERN ARIZONA ON SATURDAY AND SUNDAY. SNOWFALL AMOUNTS WILL BE LOWER MAINLY DUE TO THE SPEED OF THE SYSTEM. HIGH TEMPERATURES WILL REMAIN AROUND 10 DEGREES BELOW SEASONAL NORMALS THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 4:27 AM MST | Winter Storm Warning | FGZ | Apache, Coconino, Navajo | 40 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.